Maryland, 2014Hail and Damaging Winds in Maryland, July 15, 2014
July 15, 2014 · NWS LWX · 20 events in 3 counties and zones
High pressure was over the western Atlantic Ocean and southerly flow brought hot and humid conditions into the Mid-Atlantic leading to a unstable atmosphere. A cold front approached the region and showers and thunderstorms occurred in Maryland and were capable of damaging wind gusts.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $9,000
- Crop damage
- $5,000
- Events
- 20
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
High pressure was over the western Atlantic Ocean and southerly flow brought hot and humid conditions into the Mid-Atlantic leading to a unstable atmosphere. A cold front approached the region and showers and thunderstorms occurred in Maryland and were capable of damaging wind gusts.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Jul 15, 9:46 AM EST, 3 hours 29 minutes earlier.
Area forecast discussion, Jul 15, 9:46 AM EST, 3 hours 29 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1046 AM EDT TUE JUL 15 2014
.SYNOPSIS...
BERMUDA HIGH PRESSURE WILL KEEP VERY WARM AND HUMID CONDITIONS
ACROSS THE MID-ATLANTIC THROUGH THIS AFTERNOON. A COLD FRONT WILL
CROSS THE AREA TONIGHT. CANADIAN HIGH PRESSURE WILL BUILD OVERHEAD
FOR WEDNESDAY THROUGH THURSDAY NIGHT. HIGH PRESSURE WILL MOVE OFF
THE COAST FRIDAY THROUGH THE WEEKEND AND A RETURN FLOW WILL USHER IN
MORE HUMID CONDITIONS ALONG WITH THE CHANCE FOR SHOWERS AND
THUNDERSTORMS.
&&
.NEAR TERM /THROUGH TONIGHT/...
A COLD FRONT STRETCHING FROM LAKE ERIE TO THE SRN PLAINS WILL
GRADUALLY TREK ACROSS THE REGION IN THE COMING HRS. THE BOUNDARY
IS CURRENTLY DRIFTING ACROSS THE SPINE OF THE CNTRL APLCNS...AS
DAYTIME HEATING BUILDS INSTABILITY OUT AHEAD IT. WITH LESSER SHEAR
AVAILABLE FOR YESTERDAY'S CONVECTIVE ACTIVITY...A NUMBER OF CELLS
WERE ABLE TO PRODUCE SEVERE DOWNBURST WINDS. THOUGH A LARGELY
UNIDIRECTIONAL FLOW W/ THE CURRENT OVERHEAD ENVIRONMENT...THE
SHEAR PARAMETERS ARE STRONGER THROUGHOUT THE COLUMN.
BOUNDARY LAYER BULK SHEAR VALUES IN THE 20-30KT RANGE WILL LIKELY
INCREASE IN THE 40-50KT RANGE HEADING INTO THE MID-AFTN HRS.
INSTABILITY WILL LIKELY BE MAXIMIZED ALONG AND E OF I-95 W/ THE
HIGHER HEATING/MOISTURE VALUES AND LONGER RESIDENCE TIME UNDER
CLEAR/M CLR SKIES. SFC CAPES ARE QUITE LARGE W/ MODIFIED SOUNDING
VALUES...BUT CUEING OFF YESTERDAY'S ACTIVITY THAT HAD MORE OF A
MOIST-ADIABATIC CHARACTERISTIC TO UPDRAFT INITIATION...WE'LL GO W/
MORE OF THE MODEL DIAGNOSIS OF A GENERAL 1-1.5K MU CAPE AND GOOD
ABOVE THE BOUNDARY LAYER STEERING FLOW.
FROM PREV DISC...
IN TERMS OF RAFL POTL...PWAT CLOSE TO 2 INCHES TDA...BUT INDIV CELLS
SHUD BE PROGRESSIVE. RAFL FM PAST CPL DAYS HASNT MADE A BIG IMPACT
ON ANTECEDENT CONDS OUTSIDE OF METRO BALT. THE CORRIDOR OF DEEPEST
MSTR TDA SHUD BE JUST E OF I-95...WHERE FFG STILL QUITE HIGH. ISSUES
MAY ARISE IF CELLS START TRAINING...OR IF AXIS FURTHER W THAN
ANTICIPATED.
CDFNT ENTERS CWFA TNGT...WHICH WL PUSH THE MOIST/UNSTBL CORRIDOR TO
THE E AS DRIER AIR INFILTRATES THE MTNS. POPS /TSRA/ GNLY ALNG/E OF
BLURDG...W/ CAT POPS ONLY FOR SRN MD. TRANSITION WL CONT THRU THE
NGT...W/ A STABILIZING INFLUENCE LEADING TO JUST SCT SHRA OVNGT...
CUTTING BACK TO JUST BWI-DCA-EZF EWD BY DAWN. SHUD HV PRTLY CLR
SKIES BY DAWN TO THE W.
GFS TEMPS LOOK TO BE IN BETTER SYNCH W/ SITUATION...AND BLENDED THEM
W/ GOING FCST FOR MAXT/MIN-T.
&&
.SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/...
INSTEAD OF SWINGING EWD...THE UPR TROF LIFT NWD WED. THAT WL DELAY
THE CLRG SKIES ALONG THE METRO CORRIDOR. HWVR...WL KEEP A FAIRLY
OPTIMISTIC FCST AS CAA WL ERODE THE WRN PERIPHERY. NEEDED TO KEEP
LOW END POPS E OF I-95 FOR ANY LINGERING SHRA. OTRW SKIES WL BECOME
MOSUN/SUNNY BY AFTN IF NOT BEFORE. GDNC IN GOOD AGREEMENT THAT MAXT
WL BE IN THE LWR 80S...W/ DEWPTS IN THE 50S. REFRESHING WX INTO WED
NGT AS HIPRES BLDS.
&&
.LONG TERM /THURSDAY THROUGH MONDAY/...
HIGH PRESSURE WILL REMAIN OVER THE REGION THURSDAY...BRINGING DRY
AND PLEASANT CONDITIONS. THE HUMIDITY WILL REMAIN LOW AND MAX TEMPS
WILL RANGE FROM THE UPPER 60S AND LOWER 70S ALONG THE RIDGES TO THE
LOWER AND MIDDLE 80S ACROSS MOST OTHER LOCATIONS.
HIGH PRESSURE WILL REMAIN OVERHEAD THURSDAY NIGHT...BUT AN
UPPER-LEVEL TROUGH WILL BE APPROACHING FROM THE OHIO AND TENNESSEE
VALLEYS. AN UPPER-LEVEL DISTURBANCE ASSOCIATED WITH THE TROUGH WILL
MOVE TOWARD THE AREA IN THE SOUTHWEST FLOW ALOFT. HIGH AND MID-LEVEL
CLOUDS WILL INCREASE...BUT DRY CONDITIONS SHOULD PERSIST WITH MOST
OF THE MOISTURE AND LIFT REMAINING OFF TO OUR SOUTH AND WEST.
HIGH PRESSURE WILL MOVE OFF THE COAST FRIDAY AND IT WILL REMAIN OVER
THE ATLANTIC OCEAN THROUGH EARLY NEXT WEEK. A RETURN FLOW WILL
DEVELOP...CAUSING MOISTURE TO RETURN FROM THE ATLANTIC OCEAN. A WARM
FRONT WILL ALSO CREEP NORTH AND LIKELY STALL OUT NEARBY DURING THIS
TIME. THE UPPER-LEVEL TROUGH WILL GRADUALLY SHIFT OVERHEAD AS WELL.
THE INCREASED MOISTURE ALONG WITH THE WARM FRONT AND UPPER-LEVEL
TROUGH WILL BRING MORE CLOUDS ALONG WITH AN INCREASED CHANCE FOR
SHOWERS AND THUNDERSTORMS. DETAILS OF TIMING AND PRECIPITATION
COVERAGE REMAIN UNCERTAIN THIS FAR OUT.
&&
.AVIATION /14Z TUESDAY THROUGH SATURDAY/...
NMRS TSRA SHUD DVLP. WHILE VFR WL GNLY PREVAIL...THERES A GOOD
CHC AT LCL RESTRICTIONS W/IN ANY TSTM. HV OPTED TO FOCUS HIEST
RISK IN MVFR TEMPO GRP AND KEEP PREVAILING VFR. IN REALITY...CUD
HV BRIEF PDS OF IFR.
DRIER AIR WL SPREAD W TO E TNGT...ELIMINATING TSRA RISK. THINK THAT
SHUD PRECLUDE MUCH FOG FORMATION TNGT.
WED...VFR UNDER BLDG HIPRES.
HIGH PRESSURE WILL BRING VFR CONDITIONS FOR THURSDAY AND THURSDAY
NIGHT. HIGH PRESSURE WILL MOVE OFF THE COAST AND A SOUTHEAST FLOW IS
EXPECTED FRIDAY THROUGH THE WEEKEND. INCREASED MOISTURE FROM THE
SOUTHEAST FLOW WILL BRING THE CHANCE FOR SHOWERS AND THUNDERSTORMS.
&&
.MARINE...
SCA FOR THE LOWER BAY W/ DECENT GRADIENT WINDS. WNDS SHUD INCREASE
DURING THE DAY...BUT TSRA CHCS WL INCREASE THRU THE DAY AS WELL.
THINK IT/LL TAKE TSTMS TO BRING HIER WNDS TO THE WATER...SO HV
CAPPED WNDS BLO SCA LVLS. WUD XPCT NMRS SMW/S TO BE ISSUED.
WNDS VEER NWLY BHD TROF AXIS/TSRA TNGT. CDFNT ARRIVES WED...WHICH WL
INCREASE VERT MIXING. POTL SCA CRITERIA TO BE MET...AND HV ISSUES
FOR BEST LOCATION...BAY S OF POOLES/LWR PTMC/EXPOSED ERN INLETS.
HIGH PRESSURE OVER THE WATERS THURSDAY WILL MOVE OFF THE COAST
FRIDAY THROUGH EARLY NEXT WEEK. A SOUTHERLY FLOW WILL DEVELOP DURING
THIS TIME...BUT THE GRADIENT SHOULD BE WEAK ENOUGH TO KEEP WIND
SPEEDS BELOW SCA CRITERIA. HOWEVER...INCREASED MOISTURE WILL BRING
THE CHANCE FOR SHOWERS AND THUNDERSTORMS FRIDAY THROUGH EARLY NEXT
WEEK.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 7 AM TO 2 PM EDT WEDNESDAY FOR
ANZ531>534-537-539>541-543.
SMALL CRAFT ADVISORY UNTIL 4 PM EDT THIS AFTERNOON FOR ANZ534-
543.
&&
UPDATE...GMS
PREV DISCUSSION...BJL/HTSHazardous weather outlook, Jul 15, 1:08 PM EST, 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
208 PM EDT TUE JUL 15 2014
ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
161115-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
208 PM EDT TUE JUL 15 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM...FOR THE
INTERSTATE 95 CORRIDOR OF NORTHERN MARYLAND AND NORTH CENTRAL
VIRGINIA...AND LOWER SOUTHERN MARYLAND. NUMEROUS THUNDERSTORMS...
SOME SEVERE...WILL DEVELOP THIS AFTERNOON AND EVENING. DAMAGING
WIND GUSTS AND AN ISOLATED TORNADO WILL BE THE PRIMARY THREATS. IN
ADDITION...ANY THUNDERSTORM WILL PRODUCE VERY HEAVY RAINFALL AND
MAY RESULT IN LOCALIZED FLASH FLOODING.
THUNDERSTORMS ARE EXPECTED...ESPECIALLY THIS AFTERNOON AND
EVENING. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND
GUSTS AND HEAVY DOWNPOURS THAT COULD LEAD TO LOCALIZED FLASH
FLOODING.
A FLASH FLOOD WATCH IS IN EFFECT THROUGH 10 PM FOR PORTIONS OF THE
WASHINGTON AND BALTIMORE METROPOLITAN AREAS. SEE WBCFFALWX FOR
FURTHER DETAILS.
A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE LOWER MARYLAND
CHESAPEAKE BAY THROUGH 4 PM THIS AFTERNOON.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
A SMALL CRAFT ADVISORY IS IN EFFECT FROM 7AM UNTIL 2PM WEDNESDAY
FOR THE MARYLAND CHESAPEAKE BAY FROM SOUTH OF POOLES ISLAND TO
SMITH POINT AND THE LOWER TIDAL POTOMAC RIVER FROM COBB ISLAND TO
SMITH POINT.
.SPOTTER INFORMATION STATEMENT...
SKYWARN HAS BEEN ACTIVATED. PLEASE RELAY REPORTS OF SEVERE WEATHER
TO THE NATIONAL WEATHER SERVICE.
MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-161115-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
208 PM EDT TUE JUL 15 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM...FOR AREAS
ALONG AND EAST OF THE NORTHERN VIRGINIA BLUE RIDGE AND MARYLAND
CATOCTINS. NUMEROUS THUNDERSTORMS...SOME SEVERE...WILL DEVELOP
THIS AFTERNOON AND EVENING. DAMAGING WIND GUSTS AND AN ISOLATED
TORNADO WILL BE THE PRIMARY THREATS. IN ADDITION...ANY
THUNDERSTORM WILL PRODUCE VERY HEAVY RAINFALL AND MAY RESULT IN
LOCALIZED FLASH FLOODING.
A FLASH FLOOD WATCH IS IN EFFECT THROUGH 10 PM FOR THE WESTERN
SUBURBS OF THE WASHINGTON AND BALTIMORE METROPOLITAN AREA. SEE
WBCFFALWX FOR FURTHER DETAILS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SKYWARN HAS BEEN ACTIVATED. PLEASE RELAY REPORTS OF SEVERE WEATHER
TO THE NATIONAL WEATHER SERVICE.
In the hours before
Local storm report, Jul 15, 9:33 AM EST, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1033 AM EDT TUE JUL 15 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 PM TSTM WND DMG MARTINSBURG 39.46N 77.97W
07/14/2014 BERKELEY WV 911 CALL CENTER
POWERLINES DOWN AT POLO GREEN AND ROCK CLIFF DRIVES
&&
EVENT NUMBER LWX1400841
AEBLocal storm report, Jul 15, 10:32 AM EST, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1132 AM EDT TUE JUL 15 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0526 PM TSTM WND DMG 1 WSW BENSON 39.50N 76.40W
07/14/2014 HARFORD MD EMERGENCY MNGR
&&
EVENT NUMBER LWX1400842
AEBLocal storm report, Jul 15, 10:35 AM EST, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1135 AM EDT TUE JUL 15 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0526 PM TSTM WND DMG 1 WSW BENSON 39.50N 76.40W
07/14/2014 HARFORD MD EMERGENCY MNGR
WIRES DOWN IN THE ROADWAY AT THE INTERSECTION OF ROUTE
152 AND HARFORD ROAD
&&
CORRECTED REMARKS
EVENT NUMBER LWX1400842
AEBLocal storm report, Jul 15, 12:02 PM EST, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
102 PM EDT TUE JUL 15 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM TSTM WND DMG 1 NE NEW BALTIMORE 38.78N 77.72W
07/14/2014 FAUQUIER VA FIRE DEPT/RESCUE
LARGE TREE DOWN BLOCKING BEVERLYS MILL RD.
&&
EVENT NUMBER LWX1400843
GMSLocal storm report, Jul 15, 1:15 PM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
215 PM EDT TUE JUL 15 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM HAIL 1 SE BETHESDA 38.98N 77.11W
07/15/2014 E0.75 INCH MONTGOMERY MD PUBLIC
&&
EVENT NUMBER LWX1400844
AEBThunderstorm Wind, Montgomery
- When
- July 15, 1:15 PM EST
- Where
- Montgomery County, Kemp Mill
- Measured
- 52 kt (60 mph) estimated gust
- Crop damage
- $250
- Reported by
- Trained Spotter
- Coordinates
- 39.030, -77.020
There was a tree blocking the lane on University Blvd.
Thunderstorm Wind, Montgomery
- When
- July 15, 1:15 PM EST
- Where
- Montgomery County, 0.37 mi S of Kemp Mill
- Measured
- 52 kt (60 mph) estimated gust
- Crop damage
- $250
- Reported by
- Trained Spotter
- Coordinates
- 39.025, -77.019
There was a tree down on the 300 Block of University Blvd West.
Thunderstorm Wind, Montgomery
- When
- July 15, 1:19 PM EST
- Where
- Montgomery County, 1.01 mi NW of Glen Echo
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 38.982, -77.141
There were power lines down on the 6800 Block of River Road.
Thunderstorm Wind, Montgomery
- When
- July 15, 1:19 PM EST
- Where
- Montgomery County, 0.57 mi NW of Glen Echo
- Measured
- 52 kt (60 mph) estimated gust
- Crop damage
- $500
- Reported by
- Public
- Coordinates
- 38.975, -77.138
There were several trees snapped and wires down on Selkirk Drive near Bannockburn.
Thunderstorm Wind, Montgomery
- When
- July 15, 1:20 PM EST
- Where
- Montgomery County, 0.7 mi SSW of White Oak
- Measured
- 52 kt (60 mph) estimated gust
- Crop damage
- $250
- Reported by
- Public
- Coordinates
- 39.021, -77.007
There was a tree down on the 100 Block of Woodmoor Drive.
Thunderstorm Wind, Montgomery
- When
- July 15, 1:20 PM EST
- Where
- Montgomery County, 0.87 mi NE of Layhill
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 39.090, -77.040
There were wires down into trees on 1700 Block of Dublin Drive.
Thunderstorm Wind, Montgomery
- When
- July 15, 1:21 PM EST
- Where
- Montgomery County, 1.7 mi SSW of Northwest Park
- Measured
- 52 kt (60 mph) estimated gust
- Crop damage
- $250
- Reported by
- Public
- Coordinates
- 38.997, -76.991
There was a tree down on the 1000 Block of Ruatan Street.
Thunderstorm Wind, Anne Arundel
- When
- July 15, 2:01 PM EST
- Where
- Anne Arundel County, 1.44 mi NW of Robinson
- Measured
- 52 kt (60 mph) estimated gust
- Crop damage
- $250
- Reported by
- Public
- Coordinates
- 39.083, -76.591
There was a tree down blocking the roadway on Benfield Road near Lynwood Drive.
Hail, Anne Arundel
- When
- July 15, 2:01 PM EST
- Where
- Anne Arundel County, 2.08 mi ESE of Delmont
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.117, -76.635
Thunderstorm Wind, Anne Arundel
- When
- July 15, 2:02 PM EST
- Where
- Anne Arundel County, 1.52 mi WNW of Herald Harbor
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 39.055, -76.598
There was a power pole and wires down on the 700 Block of Old Herald Harbor Road.
Thunderstorm Wind, Anne Arundel
- When
- July 15, 2:04 PM EST
- Where
- Anne Arundel County, 1.01 mi ENE of Benfield
- Measured
- 52 kt (60 mph) estimated gust
- Crop damage
- $250
- Reported by
- Public
- Coordinates
- 39.085, -76.603
There was a tree down on Benfield Road.
Thunderstorm Wind, Anne Arundel
- When
- July 15, 2:04 PM EST
- Where
- Anne Arundel County, 1.56 mi NNW of Crownsville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Crop damage
- $500
- Reported by
- Broadcast Media
- Coordinates
- 39.049, -76.615
There were numerous large trees and power lines down near the intersection of Generals Highway and Waterbury Road.
Thunderstorm Wind, Anne Arundel
- When
- July 15, 2:04 PM EST
- Where
- Anne Arundel County, 0.47 mi NNW of Herald Harbor
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Crop damage
- $500
- Reported by
- Public
- Coordinates
- 39.056, -76.573
There were trees and a power line down at the residence on the 300 block of Beech Trail Drive.
Thunderstorm Wind, Anne Arundel
- When
- July 15, 2:05 PM EST
- Where
- Anne Arundel County, 0.44 mi N of Herald Harbor
- Measured
- 52 kt (60 mph) estimated gust
- Crop damage
- $250
- Reported by
- Public
- Coordinates
- 39.056, -76.570
There was a tree down on a vehicle on the 300 Block of South Riverside Drive and Hazel Trail.
Thunderstorm Wind, Charles
- When
- July 15, 2:05 PM EST
- Where
- Charles County, 1.14 mi E of Allens Fresh
- Measured
- 52 kt (60 mph) estimated gust
- Crop damage
- $250
- Reported by
- 911 Call Center
- Coordinates
- 38.419, -76.929
There was a tree down near the intersection of Budds Creek Road and Penns Hill Road.
Thunderstorm Wind, Charles
- When
- July 15, 2:10 PM EST
- Where
- Charles County, 1.1 mi W of Dentsville
- Measured
- 52 kt (60 mph) estimated gust
- Crop damage
- $250
- Reported by
- 911 Call Center
- Coordinates
- 38.480, -76.920
There was a tree down onto the road near the intersection of Cooksey Road and Robert Morgan Place.
Hail, Anne Arundel
- When
- July 15, 2:12 PM EST
- Where
- Anne Arundel County, 0.45 mi ESE of Green Haven
- Measured
- 1 in hail
- Reported by
- Broadcast Media
- Coordinates
- 39.128, -76.542
Thunderstorm Wind, Charles
- When
- July 15, 2:12 PM EST
- Where
- Charles County, 1.43 mi S of Olivers Shop
- Measured
- 52 kt (60 mph) estimated gust
- Crop damage
- $250
- Reported by
- 911 Call Center
- Coordinates
- 38.459, -76.878
There was a tree down near the intersection of Bowling Drive and Trinity Church Road.
Thunderstorm Wind, Anne Arundel
- When
- July 15, 2:20 PM EST
- Where
- Anne Arundel County, 1.73 mi NE of St Margarets
- Measured
- 52 kt (60 mph) estimated gust
- Crop damage
- $250
- Reported by
- Public
- Coordinates
- 39.049, -76.449
There was a large tree down on the property on the 1100 Block of Summit Drive.
Thunderstorm Wind, Charles
- When
- July 15, 2:25 PM EST
- Where
- Charles County, 2.01 mi NNW of Loves
- Measured
- 52 kt (60 mph) estimated gust
- Crop damage
- $250
- Reported by
- 911 Call Center
- Coordinates
- 38.558, -76.740
There was a tree down at 5700 Block of Brandywine Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strikes in Florida, July 15 to 16, 20141 death · 1 injured · $225,000 · 5 events
- Damaging Wind in Maine, July 15, 2014$1.4 million · 70 kt wind · 1 event
- Flash Flooding and Hail in New Mexico, July 15 to 16, 2014$565,000 · 0.75 in hail · 5 events
- Flash Flood in Idaho, July 15, 2014$600,000 · 1 event
- Lightning Strikes in North Carolina, July 15, 2014$425,000 · 5 events
- Flash Flood and Heavy Rain in Colorado, July 15, 2014$250,000 · 2 events
- Flash Flooding in Maine, July 15, 2014$200,000 · 3 events
- Lightning Strike in Louisiana, July 15, 2014$200,000 · 1 event
- Flash Flooding and Flood in North Carolina, July 15 to 16, 2014$115,000 · 50 kt wind · 10 events
- Flash Flooding and Damaging Winds in Massachusetts, July 15 to 16, 2014$119,000 · 50 kt wind · 8 events
- Hail and Damaging Winds in New Jersey, July 15, 2014$56,000 · 1 in hail · 13 events
- Flash Flooding and Lightning Strike in New Hampshire, July 15, 2014$80,000 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 537149, 537150, 537152, 537153, 537154, 537155, 537157, 537159, 537160, 537161, 537162, 537163, 537164, 537165, 537175, 537176, 537166, 537177, 537167, 537178.